On the positivity of the Jansen-Heß operator for arbitrary mass

DSpace Repository

On the positivity of the Jansen-Heß operator for arbitrary mass

Show full item record

Files for download

Find Full text There are no files associated with this item.


Simple item record

Publication Article, peer reviewed scientific
Title On the positivity of the Jansen-Heß operator for arbitrary mass
Author(s) Iantchenko, Alexei ; Jakubaßa-Amundsen, Doris
Date 2003
English abstract
A fully consistent interpretation of the Dirac equation is only possible in the framework of quantum field theory. This is due to the possibility of negative-energy solutions, or, in mathematical terms, to the fact that the Dirac operator is not bounded from below. Far from the pair-production threshold, however, one can recover an approximate single-particle picture for the relativistic electron by restricting the Dirac Hamiltonian to its positive spectral subspace. Alternatively, one can employ a Foldy-Wouthuysen-type transformation to derive an approximate operator in the positive spectral subspace of the free Hamiltonian, which contains the effects of the Coulomb field up to the second order [G. Jansen and B. Hess, Phys. Rev. A 39 (1989), no. 11, 6016--6017]. The positivity of the Jansen-Hess (JH) operator has been proved recently for nuclear charges up to the critical value $Z_c = 25$Zc=25 [R. Brummelhuis, H. K. H. Siedentop and E. Stockmeyer, Doc. Math. 7 (2002), 167--182 (electronic); MR1911215 (2004b:81046)]. In this paper, the proof of positivity is extended up to $Z_c = 114$Zc=114 by considering the JH Hamiltonian in a momentum-space, partial wave representation. One first proves positivity of the kernels of the partial-wave components of the JH operator. As a second step, one then establishes the monotonicity properties of these kernels with respect to the orbital quantum number. This is enough to prove positivity analytically for $Z\leq 81$Z≤81, and through the numerical solution of a transcendental equation for $Z \leq 114$Z≤114.
DOI http://dx.doi.org/10.1007/s00023-003-0156-2 (link to publisher's fulltext)
Host/Issue Annales Henri Poincaré;6
Volume 4
ISSN 1424-0637
Pages 1083-1099
Language eng (iso)
Subject(s) relativistic
Research Subject Categories::MATHEMATICS
Research Subject Categories::NATURAL SCIENCES
Handle http://hdl.handle.net/2043/11619 (link to this page)

This item appears in the following Collection(s)

Show full item record



My Account